Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: how did I induce akathisia? ed_uk2010

Posted by g_g_g_unit on December 4, 2013, at 4:10:07

In reply to Re: how did I induce akathisia? g_g_g_unit, posted by ed_uk2010 on December 4, 2013, at 3:31:06

Lol, this is turning into a saga ..

> I was wondering about clonidine but didn't suggest it because you were on a beta blocker. Clonidine is a bit of an odd one. It seems to change people's emotions, flat at first followed by intensified emotions later (sometimes). That's my impression anyway, probably why both depression and euphoria are listed as side effects.

Yeah, clonidine definitely intensified (negative) emotion in me, and quickly became stimulating rather than sedating, even when the dose remained stable. FWIW, I'm not taking the Propranolol at the moment .. the side-effects didn't seem to be worth the modest benefits.

>
> I really have no idea about prazosin in your case. In psych, it seems most useful for nightmares in PTSD. It might produce some sedation perhaps? I couldn't find any articles on MedLine.

Yeah, I can't find anything either.

>
> Now I did have one new idea. The drug cyproheptadine (Peractin). It's a unusual antihistamine which blocks certain serotonin receptors. It's been used in akathisia, migraine, insomnia and (formerly) for allergies. It's listed on the PBS as a restricted benefit, whatever that involves. The usual side effect is drowsiness. It's not very anticholinergic. I know several people on p-babble have taken it for various conditions, especially insomnia.

Sadly, I tried cyproheptadine last night and can't tell if it helped or hindered, but the net effect was more on the stimulating side (which fits my general experience with cyproheptadine). However, today I had a massive relapse in symptoms -- it's happened twice now with cyproheptadine, and was wondering if it was some kind of 5HT2 rebound, given that Mirtazapine works similarly.

It might've helped the akathisia slightly, but the stimulating effect, akin to Doxylamine, was unpleasant.

>
> Have you improved at all over the last few days?
>

Not really.. well, I think certain supplements I was trying were making it worse, so my anxiety has dropped off a little, which makes things easier. However, even when I'm calmer, I still can't pay attention or sit still for very long, which is frustrating.

Is akathisia something most doctors are trained to deal with? I haven't been to my own GP in months, and always feel a little uncomfortable seeing him -- I've been meaning to find someone new, but wasn't really sure if this was the kind of issue you could present on a first visit.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:g_g_g_unit thread:1055049
URL: http://www.dr-bob.org/babble/20131115/msgs/1055406.html